|Drop Sustiva Please?
Sep 17, 2004
My partner was diagnosed positive March of 2003 with CD4 216 / VL 16,000. He has been on a Trizivir and Sustiva regimen ever since. He has 10000% compliance taking his meds and continues to be undetectable with last CD4 of 350. My questions is, would it be possible to get rid of Sustiva since Trizivir is supposed to effective as a stand alone treatment? I know there has been some controversy regarding this topic but how probable is it that he would fail with just Trizivir alone? The problem is he still sometimes gets the CNS side effects while taking Sustiva. Even though the side effects are tolerable and short lived, it would make his quality of life so much better if he did not have to worry about eating a meal to close to taking Sustiva and feeling like he's smoked 4 bags of maraijuana.
Thank you and God Bless.
| Response from Dr. Henry
A recent GSK study presented in Bangkok looked at how patients did after one year of suppression with Trizivir+ Sustiva when they either continued all 4 drugs or just the Trizivir (dropping the Sustiva). A year later the 2 groups were doing the same HIV wise with lipids improving in the group just taking Trizivir. I should say that I am a fan of an induction/maintenance approach (start treating very hard and then decrease/simplify drugs in an individualized manner). That being said, I am not in favor of just using Trizivir (failure rate still too high for my tastes) for maintenance--I would consider use Trizivir+ Viread or Viramune often in a caes like yours or switch to a simple once a day boosted PI regimen (i.e. with Reyataz)in patients who are having ongoing problems with Sustiva. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Lymph Nodes During Seroconversion
- Chances Of Catching HIV From Blowjob From A Prostitute
- Black Spots After Condom Broke Anal Worried I Have HIV
- Dizziness After Licking Vagina Worried I Have HIV
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Swollen Glands After Getting A Tattoo Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.